Jump to content


Advertise Here

 

Photo
- - - - -

Insomnia Secondary To Tinnitus


This topic has been archived. This means that you cannot reply to this topic.
4 replies to this topic

#1 Two Echo

Two Echo

    E-3 Seaman

  • Seaman
  • PipPipPip
  • 6 posts

Posted 26 September 2012 - 11:28 AM

Need some advice on two subjects; I want to run this past you guys before I fill. I don't want to fill a claim with little chance of winning just to make the backlog even longer.

My first question is, can Insomnia be linked to Tinnitus? As soon as I got back from Iraq I couldn't sleep because of my Tinnitus. The Tinnitus was obviously untreatable, but while on active duty I was placed on Ambien. Soon thereafter I came off active duty. I was awarded 10% for the Tinnitus which got me into the VA system. Since I've been treated for the last year at the VA I spent 4 months on Ambien, and have recently switched to Trazadone. I mean even with the fans blowing and the TV on softly I can still hear it, and its driving me crazy, Luckily, because of the medications I'm able to atleast get 4 or 5 hours of sleep before the ringing wakes me up.

Does this sound like a valid claim that I have a chance of winning, because I don't want to fish for percentages. All I know is I never had problems sleeping until the Tinnitus came about. I had problems sleeping overseas because of it, and have had it since I came back in 09.

-----

Second question is about Hypertension. I was awarded 10%. Back then I had a history of increasing dosages of the same medication, Lisinopril. A year after my rating, I'm on Lisinopril plus Propranolol (perscribed by the VA) to keep things under control. With these medications I'm within normal ranges, but without them my numbers hit the 20% mark. Do I stand a chance to get a 10% increase?

-----

Finally, do either of these have a chance, or should I hold off? I don't want to contribute to the backlog for claims that will eventually be denied.

Advertise Here

 

#2 Pete53

Pete53

    Moderator/HadIt.com Elder

  • Moderator
  • PipPipPipPipPipPipPipPipPipPip
  • 21761 posts

Posted 26 September 2012 - 11:54 AM

Never heard it done but forst would need to have a MD say that there is such a link.

Good Luck

#3 Two Echo

Two Echo

    E-3 Seaman

  • Seaman
  • PipPipPip
  • 6 posts

Posted 26 September 2012 - 12:14 PM

Never heard it done but forst would need to have a MD say that there is such a link.

Good Luck


Would a VA doctor do?

#4 Two Echo

Two Echo

    E-3 Seaman

  • Seaman
  • PipPipPip
  • 6 posts

Posted 26 September 2012 - 12:44 PM

Second question is about Hypertension. I was awarded 10%. Back then I had a history of increasing dosages of the same medication, Lisinopril. A year after my rating, I'm on Lisinopril plus Propranolol (perscribed by the VA) to keep things under control. With these medications I'm within normal ranges, but without them my numbers hit the 20% mark. Do I stand a chance to get a 10% increase?


Also, does this justify a worsening of the condition?

#5 Pete53

Pete53

    Moderator/HadIt.com Elder

  • Moderator
  • PipPipPipPipPipPipPipPipPipPip
  • 21761 posts

Posted 27 September 2012 - 06:26 AM

I don't know the ratings they give for high blood pressure but the amount of medication may come into play.

Keep and eye on Lisinopril the VA likes to give it cause it is cheap but many develop a hacking dry cough from it and need to find something else. The VA has me written up as allergic to Lisnopril so they no longer give it to me.




Advertise Here